Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 30, 2022, 9:13 PM EDT for DeKalb County, Fulton County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2022, 9:13 PM EDT (01:13 UTC)
- Expired
- Jun 30, 2022, 9:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
Counties DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793
WWUS82 KFFC 010113
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
913 PM EDT Thu Jun 30 2022
GAZ032-033-045-010145-
North Fulton GA-Cobb GA-DeKalb GA-
913 PM EDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of northwestern DeKalb,
southeastern Cobb and central Fulton Counties through 945 PM EDT...
At 912 PM EDT, a strong thunderstorm was over Druid Hills, or over
Decatur, moving northwest at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Decatur, Sandy Springs, Roswell, Smyrna, Dunwoody,
Chamblee, Doraville, Clarkston, Avondale Estates, Pine Lake,
Belvedere Park, North Decatur, North Atlanta, North Druid Hills,
Midtown, Grant Park-Zoo Atlanta, Candler-Mcafee and Druid Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3378 8420 3365 8433 3385 8463 3402 8435
TIME...MOT...LOC 0112Z 134DEG 12KT 3380 8431
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 7:58 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 30, 7:58 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 758 PM EDT Thu Jun 30 2022 ...Updated for 00Z Aviation Discussion... .PREV DISCUSSION... /Issued 413 PM EDT Thu Jun 30 2022/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Friday Night/... Scattered showers and storms have been focused in proximity to a few 500 mb vorticity maxima this afternoon. A few strong to isolated severe storms are possible with gusty to damaging winds, cloud-to-ground lightning, heavy rainfall, and localized flash flooding. Kept slight chance to chance PoPs overnight due to the combination of the vort maxima, outflow boundaries, and warm, muggy airmass in place. See previous discussion for the Friday forecast... Martin Friday will bring similar conditions, though shower and thunderstorm coverage is likely to be even higher than today. PWATs will surge further as tropical moisture surges around the Atlantic ridge and a weak coastal trough pushes northward. Widespread coverage is expected with the highest likely focused across the south and east. The primary concern both today and Friday will be locally heavy rainfall as storms will be very efficient rainfall producers and have slow and meandering storm motion. High temperatures will be tempered both today and Friday given cloud cover and convection, remaining mainly in the 80s. Friday will be the coolest of the two days as more widespread clouds and storms are probable. RW LONG TERM /Saturday through Thursday/... Minimal changes to the long term forecast, with similar stagnant conditions expected for the next week and a half. See previous discussions for further details... Thiem PREV DISCUSSION... /Issued 342 AM EDT Thu Jun 30 2022/ Continued moist and conditionally unstable airmass remains in place for the holiday weekend and into next week with expected daily scattered convection maximized with diurnal heating. Not much in the way of other forcing mechanisms since the upper wave energy remains too far north of the area. Less confident in pops for evening and overnight periods as remnant outflows or weak perturbations could provide additional focus for shower/storm triggering. With marginal progged CAPE and high PWATs, each day could have a few strong to severe storms with locally heavy rainfall, enhanced downdraft gusty winds aided by hydrometeor loading, and frequent lightning as the main threats. Max temps look to be slightly below climo norms for Sat/Sun, then a bit warmer for Independence Day into next week. Baker && .AVIATION... 00Z Update... Isolated SHRA and TSRA ongoing across north and central GA will likely persist past sundown, covered at northern TAF sites by a TEMPO through 02Z. Winds will stay out of the E side below 10kts through the period, and nearly calm overnight. Once again chasing down potential lower cigs early tomorrow. BKN MVFR cigs will settle in around 12Z through 18Z with the potential for SCT IFR cigs at all but MCN. MVFR cigs will lift to VFR with onset of afternoon TSRA/SHRA. //ATL Confidence...00Z Update... Medium confidence timing/extent of IFR cigs. High confidence all other elements. 96 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 88 69 89 / 30 70 50 50 Atlanta 72 86 70 87 / 30 70 50 60 Blairsville 64 82 64 83 / 30 70 50 60 Cartersville 69 87 68 88 / 30 70 50 60 Columbus 73 89 71 89 / 40 70 50 60 Gainesville 69 86 68 87 / 30 70 50 60 Macon 70 91 70 92 / 40 70 50 60 Rome 71 90 70 91 / 40 70 50 60 Peachtree City 69 86 68 88 / 40 70 50 60 Vidalia 72 87 70 88 / 30 70 50 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....Thiem AVIATION...96
Hazardous weather outlook, Jun 30, 1:28 PM EDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 128 PM EDT Thu Jun 30 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011730- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 128 PM EDT Thu Jun 30 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected this afternoon and evening. A few of the storms could be strong to severe, with strong damaging wind gusts, hail, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms, mainly in the afternoon and evening, are possible each day. A few of the storms could be strong to severe with the primary threats being strong damaging wind gusts, hail, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight but any reports of severe weather or flash flooding are greatly appreciated.
In the hours before
Special weather statement, Jun 30, 5:41 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
541 PM EDT Thu Jun 30 2022
GAZ086-098-302215-
Emanuel GA-Treutlen GA-
541 PM EDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of south central
Emanuel and northeastern Treutlen Counties through 615 PM EDT...
At 541 PM EDT, a strong thunderstorm was over Stillmore, or 10 miles
west of Metter, moving west at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Swainsboro, Stillmore, Oak Park, Nunez, Lexsy and Covena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3248 8218 3243 8219 3236 8225 3235 8225
3235 8224 3234 8224 3239 8252 3264 8240
3251 8215
TIME...MOT...LOC 2141Z 112DEG 9KT 3244 8224
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 30, 5:50 PM EDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
550 PM EDT Thu Jun 30 2022
GAZ112-302215-
Montgomery GA-
550 PM EDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of southern Montgomery
County through 615 PM EDT...
At 550 PM EDT, a strong thunderstorm was over Uvalda, or 9 miles
southeast of Mount Vernon, moving northwest at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Mount Vernon, Uvalda and Alston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3204 8260 3206 8261 3208 8261 3208 8262
3209 8261 3210 8261 3213 8263 3215 8261
3218 8262 3209 8246 3201 8250
TIME...MOT...LOC 2150Z 115DEG 6KT 3206 8251
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 30, 6:33 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
633 PM EDT Thu Jun 30 2022
GAZ071-072-082-302300-
Monroe GA-Bibb GA-Jones GA-
633 PM EDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of northwestern Bibb,
southeastern Monroe and southwestern Jones Counties through 700 PM
EDT...
At 633 PM EDT, a strong thunderstorm was over Arkwright, or near
Macon, moving west at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Wesleyan, Bolingbroke and Arkwright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3296 8364 3284 8370 3285 8387 3303 8379
TIME...MOT...LOC 2233Z 109DEG 6KT 3291 8371
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 30, 7:07 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Thu Jun 30 2022
GAZ097-098-109>111-302345-
Wheeler GA-Telfair GA-Treutlen GA-Laurens GA-Dodge GA-
707 PM EDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of southeastern
Laurens, east central Dodge, north central Telfair, southwestern
Treutlen and Wheeler Counties through 745 PM EDT...
At 707 PM EDT, a strong thunderstorm was near Alamo, moving west at
20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Alamo, Helena, Glenwood, Scotland, Achord, Landsburg, Cedar
Grove, Little Ocmulgee State Park, Lowery and Barnhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3207 8302 3243 8290 3232 8263 3231 8263
3231 8265 3230 8266 3229 8264 3229 8265
3227 8264 3225 8265 3224 8264 3204 8268
TIME...MOT...LOC 2307Z 110DEG 17KT 3219 8276
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 30, 9:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
913 PM EDT Thu Jun 30 2022
GAZ032-033-045-010145-
North Fulton GA-Cobb GA-DeKalb GA-
913 PM EDT Thu Jun 30 2022
...A strong thunderstorm will impact portions of northwestern DeKalb,
southeastern Cobb and central Fulton Counties through 945 PM EDT...
At 912 PM EDT, a strong thunderstorm was over Druid Hills, or over
Decatur, moving northwest at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Decatur, Sandy Springs, Roswell, Smyrna, Dunwoody,
Chamblee, Doraville, Clarkston, Avondale Estates, Pine Lake,
Belvedere Park, North Decatur, North Atlanta, North Druid Hills,
Midtown, Grant Park-Zoo Atlanta, Candler-Mcafee and Druid Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3378 8420 3365 8433 3385 8463 3402 8435
TIME...MOT...LOC 0112Z 134DEG 12KT 3380 8431
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:47 PM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| Jul 1, 11:15 AM EDT | Special Weather Statement | FFC | Bartow | 30 min |
| Jul 1, 11:43 AM EDT | Special Weather Statement | FFC | Cobb | 32 min |
| Jul 1, 12:40 PM EDT | Special Weather Statement | FFC | Polk | 35 min |
| Jul 1, 1:45 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
| Jul 1, 1:59 PM EDT | Special Weather Statement | FFC | Fayette | 31 min |
| Jul 1, 2:24 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 36 min |
| Jul 1, 2:29 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 46 min |
| Jul 1, 2:59 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jul 1, 3:04 PM EDT | Special Weather Statement | FFC | Fayette | 26 min |
| Jul 1, 3:26 PM EDT | Special Weather Statement | FFC | Troup | 34 min |
| Jul 1, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 27 min |
| Jul 1, 4:38 PM EDT | Special Weather Statement | FFC | Schley | 37 min |
| Jul 1, 4:42 PM EDT | Special Weather Statement | FFC | Sumter | 33 min |
| Jul 1, 6:41 PM EDT | Special Weather Statement | FFC | Toombs | 34 min |
| Jul 1, 7:17 PM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.